Alert archive / Puerto Rico / Small Craft Advisories in 2011

Small Craft Advisory 107, NWS JSJ

April 18, 2011

NWS JSJ issued this small craft advisory at Apr 18, 2011, 3:18 PM CDT. It took effect at Apr 19, 2011, 5:00 AM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2011, 3:18 PM CDT (20:18 UTC)
In effect from
Apr 19, 2011, 5:00 AM CDT
Expired
Apr 19, 2011, 11:00 PM CDT
In force
18 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

531 
WHCA72 TJSJ 182018
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
418 PM AST MON APR 18 2011

...NORTHEAST SWELLS WILL AFFECT OUR LOCAL ATLANTIC WATERS ON
TUESDAY...

.NORTHEAST SWELLS GENERATED OVER THE WESTERN ATLANTIC BY A DEEP
LAYER TROUGH AND A HIGH PRESSURE SYSTEM LOCATED ACROSS THE
CENTRAL NORTH CENTRAL ATLANTIC...WILL REACH THE OFF SHORE
ATLANTIC WATERS ON TUESDAY.

AMZ710-190430-
/O.NEW.TJSJ.SC.Y.0107.110419T1000Z-110420T0400Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
418 PM AST MON APR 18 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT
AST TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 6 AM TUESDAY
TO MIDNIGHT AST TUESDAY NIGHT.

* WAVES: SEAS WILL RANGE BETWEEN 6 AND 7 FEET IN NORTHEAST
  SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WEATHER.GOV/SANJUAN
6 follow-up statements
561 
WHCA72 TJSJ 182041 CCA
MWWSJU

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
439 PM AST MON APR 18 2011

...NORTHEAST SWELLS WILL AFFECT OUR LOCAL ATLANTIC WATERS ON
TUESDAY...

.MODERATE NORTHEAST SWELLS...GENERATED OVER THE WESTERN ATLANTIC
BY A DEEP LAYER TROUGH AND A HIGH PRESSURE SYSTEM LOCATED ACROSS
THE NORTH CENTRAL ATLANTIC...WILL REACH THE LOCAL OFF SHORE
ATLANTIC WATERS ON TUESDAY.

AMZ710-190500-
/O.NEW.TJSJ.SC.Y.0107.110419T1000Z-110420T0400Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
439 PM AST MON APR 18 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT
AST TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 6 AM TUESDAY
TO MIDNIGHT AST TUESDAY NIGHT.

* WAVES: SEAS WILL RANGE BETWEEN 6 AND 7 FEET IN NORTHEAST
  SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WEATHER.GOV/SANJUAN
059 
WHCA72 TJSJ 190201
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1001 PM AST MON APR 18 2011

...NORTHEAST SWELLS WILL AFFECT OUR LOCAL ATLANTIC WATERS ON
TUESDAY...

.MODERATE NORTHEAST SWELLS...GENERATED OVER THE WESTERN ATLANTIC
BY A DEEP LAYER TROUGH AND A HIGH PRESSURE SYSTEM LOCATED ACROSS
THE NORTH CENTRAL ATLANTIC...WILL REACH THE LOCAL OFF SHORE
ATLANTIC WATERS ON TUESDAY.

AMZ710-191015-
/O.CON.TJSJ.SC.Y.0107.110419T1000Z-110420T0400Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1001 PM AST MON APR 18 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO
MIDNIGHT AST TUESDAY NIGHT...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
6 AM TUESDAY TO MIDNIGHT AST TUESDAY NIGHT.

* WAVES: SEAS WILL RANGE BETWEEN 6 AND 7 FEET IN NORTHEAST  
SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WEATHER.GOV/SANJUAN
200 
WHCA72 TJSJ 190809
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
409 AM AST TUE APR 19 2011

...NORTHEAST SWELLS WILL AFFECT OUR LOCAL ATLANTIC WATERS THROUGH
TONIGHT...

.MODERATE NORTHEAST SWELLS...GENERATED OVER THE WESTERN ATLANTIC
BY A DEEP LAYER TROUGH AND A HIGH PRESSURE SYSTEM LOCATED ACROSS
THE NORTH CENTRAL ATLANTIC...WILL AFFECT THE LOCAL OFF SHORE ATLANTIC
WATERS THROUGH TONIGHT.

AMZ710-191615-
/O.CON.TJSJ.SC.Y.0107.110419T1000Z-110420T0400Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
409 AM AST TUE APR 19 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST
TONIGHT. 

* WAVES: SEAS WILL RANGE BETWEEN 6 AND 7 FEET IN NORTHEAST
SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WEATHER.GOV/SANJUAN
998 
WHCA72 TJSJ 191515
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1115 AM AST TUE APR 19 2011

...NORTHEAST SWELL WILL AFFECT OUR LOCAL ATLANTIC WATERS THROUGH
TONIGHT...

.MODERATE NORTHEAST SWELLS...GENERATED OVER THE SOUTHWEST ATLANTIC
BY A DEEP LAYER TROUGH AND A HIGH PRESSURE SYSTEM LOCATED ACROSS
THE NORTH CENTRAL ATLANTIC...WILL AFFECT THE LOCAL ATLANTIC WATERS
THROUGH TONIGHT.

AMZ710-192315-
/O.CON.TJSJ.SC.Y.0107.000000T0000Z-110420T0400Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1115 AM AST TUE APR 19 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST
TONIGHT DUE TO INCREASING SEAS. 

* WAVES: SEAS WILL RANGE BETWEEN 6 AND 7 FEET IN NORTHEAST
SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR 
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WEATHER.GOV/SANJUAN
993 
WHCA72 TJSJ 192041
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
441 PM AST TUE APR 19 2011

...NORTHEAST SWELL WILL CONTINUE TO AFFECT THE LOCAL ATLANTIC
WATERS THROUGH TONIGHT...

.MODERATE NORTHEAST SWELLS...GENERATED OVER THE SOUTHWEST
ATLANTIC BY A DEEP LAYER TROUGH AND A HIGH PRESSURE SYSTEM
LOCATED ACROSS THE NORTH CENTRAL ATLANTIC...WILL CONTINUE TO
AFFECT THE LOCAL ATLANTIC WATERS THROUGH TONIGHT.

AMZ710-200400-
/O.CON.TJSJ.SC.Y.0107.000000T0000Z-110420T0400Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
441 PM AST TUE APR 19 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST
TONIGHT...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
MIDNIGHT AST TONIGHT.

* WAVES: SEAS WILL RANGE BETWEEN 6 AND 7 FEET IN NORTHEAST
SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WEATHER.GOV/SANJUAN
330 
WHCA72 TJSJ 200216
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1016 PM AST TUE APR 19 2011

...NORTHEAST SWELL WILL CONTINUE TO AFFECT THE LOCAL ATLANTIC
WATERS THROUGH THE REST OF TONIGHT...

.MODERATE NORTHEAST SWELLS...GENERATED OVER THE SOUTHWEST
ATLANTIC BY A DEEP LAYER TROUGH AND A HIGH PRESSURE SYSTEM
LOCATED ACROSS THE NORTH CENTRAL ATLANTIC...WILL CONTINUE TO
AFFECT THE LOCAL ATLANTIC WATERS THROUGH THE REST OF TONIGHT.

AMZ710-200400-
/O.CON.TJSJ.SC.Y.0107.000000T0000Z-110420T0400Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1016 PM AST TUE APR 19 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST
TONIGHT...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
MIDNIGHT AST TONIGHT.

* WAVES: SEAS WILL RANGE BETWEEN 5 AND 7 FEET IN NORTHEAST
  SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Apr 18, 2:10 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Apr 18, 2:10 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
310 PM AST MON APR 18 2011

.SYNOPSIS...A DEEP LAYER TROUGH ACROSS THE CENTRAL ATLANTIC WILL
CONTINUE TO SEND CLOUDS AND SHOWERS TOWARD THE NORTHEAST CARIBBEAN
ISLES. A WETTER PATTERN IS EXPECTED BY MID WEEK AS ANOTHER MID/UPPER
TROUGH WILL BUILD NORTH OF THE LOCAL REGION.

&&

.DISCUSSION...SATELLITE AND RADAR IMAGERY SHOWED A BAND OF LOW LEVEL
CLOUDS WITH SOME EMBEDDED SHOWERS...SLOWLY DRIFTING SOUTHWARDS ACROSS
THE OFFSHORE ATLANTIC WATERS. ALTHOUGH...A GENERALLY DRY AND STABLE
AIR MASS REMAINS IN PLACE...ISOLATED CONVECTION WERE OBSERVED ACROSS
THE SOUTHERN SLOPES AND WESTERN SECTIONS OF THE PUERTO RICO...BUT
NO SIGNIFICANT RAINFALL AMOUNTS WERE MEASURED SO FAR THIS AFTERNOON.

AN INDUCED/INVERTED TROUGH LOCATED ABOUT 530 MILES NORTHEAST OF THE
FORECAST AREA THIS AFTERNOON...IS SUPPORTED BY A MID/UPPER LEVEL
TROUGH ALOFT. THE UPPER LOW IS EXPECTED TO WEAKEN TODAY AS QUICKLY
LIFT TO THE NORTHEAST. AT THE SAME TIME...SHORT WAVE VORTICES ACROSS
THE WESTERN ATLANTIC WILL HELP TO DEVELOP ANOTHER UPPER TROUGH NORTH
OF THE ISLANDS BY MID WEEK. GLOBAL MODELS ARE FORECASTING A STRONG
MID-LEVEL REFLECTION OF THIS UPPER TROUGH JUST NORTH OF THE ISLANDS.
AS THE MID/UPPER LEVEL TROUGH BECOMES BETTER DEFINED...IT WILL
QUICKLY ERODE THE SUBSIDENCE CAP ACROSS THE LOCAL ISLANDS. THE
EVOLVING PATTERN WILL FAVOR THE MOISTURE ADVECTION ACROSS
HISPANIOLA...PUERTO RICO AND VIRGIN ISLANDS THROUGH THURSDAY
AFTERNOON...WITH PWS TO PEAK AROUND 1.4 INCHES BY WEDNESDAY
EVENING/THURSDAY MORNING. OVERALL...WEATHER CONDITIONS WILL
BECOME GRADUALLY MORE CONDUCIVE TO RAINFALL BEGINNING MID WEEK AS
UPPER LEVEL DYNAMICS IMPROVE AND MOISTURE CONTENT INCREASE ACROSS
THE LOCAL AREA.

&&

.AVIATION...VFR CONDS EXPECTED AT ALL TAF SITES THROUGH THE
FORECAST PERIOD. BRIEF MVFR CIGS PSBL IN PASSING SHOWERS.

&&

.MARINE...A MODERATE SIZE SWELL WILL REACH THE ISLANDS TOMORROW
MORNING AND PEAK TUESDAY AFTERNOON. AFTERWARDS...SEAS WILL RANGE
BETWEEN 4 TO 6 FEET AT LEAST THROUGH THE END OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  73  84  73  84 /  30  20  30  30
STT  73  85  74  83 /  20  20  30  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

09/11
Hazardous weather outlook, Apr 18, 3:43 AM CDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
443 AM AST MON APR 18 2011

AMZ710>745-PRZ001>013-191030-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
443 AM AST MON APR 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-191030-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
443 AM AST MON APR 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisories in Puerto Rico, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.